Alert archive / Washington / Gale Warnings in 2016
Gale Warning 52, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 7, 2016, 4:37 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 4:37 PM PDT (23:37 UTC)
- Expired
- Jun 8, 2016, 2:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
602 WHUS76 KSEW 072337 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 437 PM PDT TUE JUN 7 2016 PZZ131-132-080745- /O.UPG.KSEW.SC.Y.0136.000000T0000Z-160608T1200Z/ /O.NEW.KSEW.GL.W.0052.160607T2337Z-160608T0900Z/ /O.CON.KSEW.GL.A.0033.160608T2200Z-160609T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 437 PM PDT TUE JUN 7 2016 ...GALE WARNING IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 2 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS TONIGHT. WEST WINDS 25 TO 35 KNOTS ARE POSSIBLE LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. * WAVES...WIND WAVES 4 TO 6 FEET TONIGHT AND POSSIBLY 4 TO 6 FT WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-080745- /O.CON.KSEW.SC.Y.0136.160608T0100Z-160608T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 437 PM PDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...NORTHWEST WIND 15 TO 25 KT. * WAVES/SEAS...WIND WAVES 2 TO 4 FT. WEST SWELL 5 FEET AT 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-080745- /O.CON.KSEW.SC.Y.0136.160608T0100Z-160608T0800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 437 PM PDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS...WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS. * WAVES...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
2 follow-up statements
482 WHUS76 KSEW 080354 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 854 PM PDT TUE JUN 7 2016 PZZ131-132-081200- /O.CON.KSEW.GL.W.0052.000000T0000Z-160608T0900Z/ /O.EXT.KSEW.GL.A.0033.160608T1900Z-160609T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 854 PM PDT TUE JUN 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WINDS...WEST 25 TO 35 KNOTS TONIGHT. WEST WINDS 25 TO 35 KNOTS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. * WAVES...WIND WAVES 4 TO 6 FEET TONIGHT AND POSSIBLY 4 TO 6 FT WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ150-153-156-170-173-176-080900- /O.CON.KSEW.SC.Y.0136.000000T0000Z-160608T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 854 PM PDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...NORTHWEST WIND 15 TO 25 KT. * WAVES/SEAS...WIND WAVES 2 TO 4 FT. WEST SWELL 5 FEET AT 8 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-080800- /O.CON.KSEW.SC.Y.0136.000000T0000Z-160608T0800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 854 PM PDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS...WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS. * WAVES...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
753 WHUS76 KSEW 080926 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 226 AM PDT WED JUN 8 2016 PZZ131-132-081730- /O.EXP.KSEW.GL.W.0052.000000T0000Z-160608T0900Z/ /O.NEW.KSEW.GL.W.0053.160608T0926Z-160608T1200Z/ /O.NEW.KSEW.SC.Y.0137.160608T1200Z-160608T1900Z/ /O.UPG.KSEW.GL.A.0033.160608T1900Z-160609T1200Z/ /O.NEW.KSEW.GL.W.0054.160608T1900Z-160609T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 226 AM PDT WED JUN 8 2016 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A GALE WARNING HAS ALSO BEEN ISSUED FROM NOON TODAY TO 5 AM PDT THURSDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON PDT TODAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS EARLY THIS MORNING...EASING TO 15 TO 25 KNOTS THROUGH MIDDAY...THEN RISING TO 25 TO 40 KNOTS THIS AFTERNOON AND TONIGHT. * WAVES...WIND WAVES 4 TO 6 FEET EARLY THIS MORNING THROUGH TONIGHT...EXCEPT SUBSIDING BRIEFLY TO 2 TO 4 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-081030- /O.EXP.KSEW.SC.Y.0136.000000T0000Z-160608T0900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 226 AM PDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED. $$ PZZ133-134-081730- /O.NEW.KSEW.SC.Y.0137.160608T1900Z-160609T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 226 AM PDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM PDT THURSDAY. * WINDS...WESTERLY WINDS 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-081730- /O.NEW.KSEW.SC.Y.0137.160608T1800Z-160609T0300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 226 AM PDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS...WESTERLY WINDS 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 7, 2:44 PM PDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 7, 2:44 PM PDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
Issued by National Weather Service Spokane WA
244 PM PDT TUE JUN 7 2016
.SYNOPSIS...Low pressure will nudge into the region over the rest
of the week. This will result in much cooler temperatures and back
to around normal by Thursday. Chances for showers will also
increase through the rest of the week, especially from Thursday
night into Saturday.
&&
.SHORT TERM...A trough of low pressure will dig in offshore and swing
through a cold front on Wednesday. This will increase onshore
flow into the area with a significant decrease in temperatures
compared to over the last few days. Temperatures on Wednesday
will be much closer to average with highs across the interior
valleys in the upper 60s to mid 70s and in the low 60s along the
coastal areas. More mid to high level clouds are expected with the
front with a few passing showers in the afternoon. Best chances
for showers will be over the higher terrain of the Olympics and in
the northern Cascades.
The upper level trough of lower pressure will reside west of
Vancouver Island and northwest WA by Thursday. A shortwave
disturbance will nudge into the area for the afternoon with a
better chance for showers and additional cooling of another 5
degrees or so. Increasing onshore flow and cooler temperatures is
expected to result in a deepening marine layer with stratus
penetrating a bit deeper Wednesday and more so again on Thursday.
/SVH
.LONG TERM...
Models continue to show a cooler and showery period for
the extended forecast period. A large closed low off the WA coast
Friday shifts east across the area on Saturday. Still some
differences with the precise track but overall models show quite a
bit of showers over the area on Saturday...especially in the
Cascades. This system exits and is replaced by a brief flat ridge
on Sunday which should allow for drier conditions. The GEM is the
odd model out...with the low slower to move out with showers
persisting into Sunday. For now the faster GFS/ECMWF model
solutions are preferred. Another system enters as early as Sunday
night and lingers through next week. Models differ with the
details this far out with the strength and timing of the initial
front Sunday night into Monday. Thus chance POP's still look on
track for early next week. /JW
&&
.AVIATION...An upper level ridge of high pressure across the Pacific
NW will provide a continued quiet weather pattern through tonight.
Developing onshore westerly flow strengthen into Wednesday and
will start to introduce some reduced cigs at terminals overnight.
Skies remain mostly clear except for some thin high clouds into
this evening. Areas of low stratus with IFR conditions are
expected to form along the coast late tonight and penetrate
inland. The stratus should dissipate by 19z Wed.
KSEA...Clear skies with some high clouds at times through this
evening. Surface winds will be W-NW 5-12 kt into tonight and
switching SW 5-12 kt Wednesday morning. Monitoring potential for
IFR cigs at KSEA early Wednesday morning.
&&
.MARINE...A surface ridge offshore combined with lower pressure
over E WA will maintain westerly onshore flow over W WA this week.
Weaker onshore flow is expected again tonight, but still strong
enough to produce small craft advisory winds in the strait. Thus,
the small craft advisory remains in effect.
Another round of strong onshore flow may develop Wednesday afternoon
and evening as an upper level trough approaches the region. Gales
are possible in the central and east strait again.
A large upper level low over the southern Gulf of AK this
afternoon will move steadily SE until it is over the WA offshore
waters on Friday. The offshore surface ridge will weaken on
Thursday and Friday as the low nears the area. However, weak
onshore flow will continue through that period, primarily due to
continuing lower pressure over E WA.
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory from 6 PM this evening to 2 AM PDT
Wednesday for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
James Island Out 10 Nm-Coastal Waters From James Island To
Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Gale Watch from Wednesday afternoon through late Wednesday night
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 5 AM PDT Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 1 AM PDT
Wednesday for Northern Inland Waters Including The San Juan
Islands.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:56 AM PDT | Gale Watch | SEW | 24 hr | |
| Jun 7, 2:56 AM PDT | Small Craft Advisory | SEW | 5 hr | |
| Jun 7, 2:56 AM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.